Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 29, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 7, 2016, 3:08 AM CDT. It took effect at Apr 7, 2016, 6:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 3:08 AM CDT (08:08 UTC)
- In effect from
- Apr 7, 2016, 6:00 AM CDT
- Expired
- Apr 7, 2016, 9:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
399 WHUS73 KGRB 070808 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 308 AM CDT THU APR 7 2016 ...GUSTY NORTH WINDS EXPECTED TODAY... .NORTH WINDS WILL INCREASE THIS MORNING...IN THE WAKE OF A STORM SYSTEM PULLING AWAY FROM THE AREA. THE GUSTY NORTH WINDS WILL PERSIST UNTIL EARLY EVENING. LMZ521-522-541>543-071615- /O.NEW.KGRB.SC.Y.0029.160407T1100Z-160408T0200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 308 AM CDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS BY DAYBREAK...AND CONTINUE TO EARLY EVENING. * WAVES WILL BUILD TO 3 TO 5 FEET. * AFTER A BRIEF LULL IN THE GUSTY WINDS LATE TONIGHT AND EARLY FRIDAY...ANOTHER ROUND OF GUSTY NORTH WINDS IS LIKELY FRIDAY AFTERNOON AND EVENING. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THAT PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
3 follow-up statements
834 WHUS73 KGRB 071526 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1026 AM CDT THU APR 7 2016 ...GUSTY NORTH WINDS EXPECTED TODAY... .NORTH WINDS WILL REMAIN GUSTY TODAY...IN THE WAKE OF A STORM SYSTEM PULLING AWAY FROM THE AREA. THE GUSTY NORTH WINDS WILL PERSIST UNTIL LATE AFTERNOON OR EARLY EVENING. LMZ521-522-541>543-072330- /O.CON.KGRB.SC.Y.0029.000000T0000Z-160408T0200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1026 AM CDT THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * NORTH WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH LATE AFTERNOON OR EARLY EVENING. * WAVES OF 3 TO 5 FEET ARE EXPECTED THROUGH THE AFTERNOON...THEN WILL SUBSIDE TO 1 TO 3 FEET THIS EVENING. * AFTER A BRIEF LULL IN THE GUSTY WINDS LATE TONIGHT AND EARLY FRIDAY...ANOTHER ROUND OF GUSTY NORTH TO NORTHEAST WINDS ARE LIKELY FRIDAY AFTERNOON AND EVENING. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THAT PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
496 WHUS73 KGRB 072042 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 342 PM CDT THU APR 7 2016 ...GUSTY NORTH WINDS EXPECTED TODAY... .NORTH WINDS WILL REMAIN GUSTY TODAY...IN THE WAKE OF A STORM SYSTEM PULLING AWAY FROM THE AREA. THE GUSTY NORTH WINDS WILL PERSIST UNTIL LATE AFTERNOON OR EARLY EVENING. LMZ521-522-541>543-080200- /O.CON.KGRB.SC.Y.0029.000000T0000Z-160408T0200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 342 PM CDT THU APR 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * NORTH WINDS OF 15 TO 25 KNOTS WITH SOME GUSTS TO AROUND 30 KNOTS ARE EXPECTED THROUGH THE EVENING. * WAVES OF 3 TO 5 FEET ARE EXPECTED THROUGH THE AFTERNOON...THEN WILL SUBSIDE TO 1 TO 3 FEET TONIGHT. * AFTER A BRIEF LULL IN THE GUSTY WINDS LATE TONIGHT AND EARLY FRIDAY...ANOTHER ROUND OF GUSTY NORTH TO NORTHEAST WINDS ARE LIKELY FRIDAY AFTERNOON AND EVENING. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THAT PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
416 WHUS73 KGRB 080228 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CDT THU APR 7 2016 ...GUSTY NORTHERLY WINDS TO BUILD HIGH WAVES THROUGH FRIDAY NIGHT... .BLUSTERY NORTH TO NORTHWEST WINDS WILL CREATE ANOTHER PERIOD OF CONDITIONS HAZARDOUS TO SMALL CRAFT. THOUGH WINDS WILL BEGIN TO SUBSIDE FRIDAY NIGHT...WAVES WILL SUBSIDE MORE SLOWLY INTO SATURDAY MORNING. LMZ521-522-541>543-081030- /O.EXP.KGRB.SC.Y.0029.000000T0000Z-160408T0200Z/ /O.NEW.KGRB.SC.Y.0030.160408T1400Z-160409T1400Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 928 PM CDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 9 AM CDT SATURDAY. * NORTH WINDS OF 15 TO 25 KNOTS. A FEW GUSTS TO NEAR OR ABOUT GALE FORCE ARE POSSIBLE AT THEIR STRONGEST LATE FRIDAY AFTERNOON. * WAVES OF 3 TO 5 FEET ARE EXPECTED TO DEVELOP BY EARLY FRIDAY EVENING AND CARRYING THROUGH THE NIGHT...SUBSIDING TO 1 TO 3 FEET BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:01 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 7, 3:01 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 301 AM CDT THU APR 7 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 253 AM CDT THU APR 7 2016 CONTINUED BELOW NORMAL TEMPERATURES WITH MORE WINTRY PRECIPITATION AT TIMES. REAMPLIFICATION OF THE LARGE SCALE PATTERN IS UNDERWAY...AND IS LIKELY TO PEAK IN 36-48 HOURS. THE POSITION OF THE LARGE SCALE FEATURES REMAINS UNCHANGED. A RIDGE IS LOCATED NEAR THE WEST COAST...WITH THE DOWNSTREAM TROF OVER ERN NOAM. THE MAIN CHANGE THAT WL OCCUR DURING THE FCST PERIOD IS THE DEVELOPMENT OF AN INTENSE POSITIVE UPPER HEIGHT ANOMALY OVER GREENLAND DURING THE WEEKEND. ALTHOUGH THAT ISN/T LIKELY TO AFFECT THE LONGITUDE OF THE ERN NOAM UPR TROF...IT WL DRAW THE CORE OF THE NEGATIVE ANOMALIES WITH THE TROF NWD TOWARD JAMES BAY. THAT SHOULD FINALLY OPEN THE DOOR TO WARMER TEMPERATURES...THOUGH IT WL LIKELY TAKE PRETTY MUCH THE ENTIRE FORECAST PERIOD TO GET THERE. UNTIL THEN THE CHILLY WEATHER WILL CONTINUE...WITH FRIDAY AND SATURDAY LIKELY BEING THE COLDEST DAYS. NORMAL PRECIPITATION FOR A WEEK AT THIS TIME OF YEAR IS ROUGHLY 0.60 INCH. THERE SHOULD BE ENOUGH OPPORTUNITIES FOR PRECIPITATION FOR MOST AREAS TO END UP CLOSE TO THAT. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 253 AM CDT THU APR 7 2016 COOL CYCLONIC FLOW WL CONT DURING THE PERIOD. UPPER DISTURBANCE WL SHIFT E OF THE AREA EARLY TDA...WITH THE NEXT IN THE SERIES LIKELY PASSING TO OUR WEST DURING THE DAY. THAT SHOULD LEAD TO A LULL IN THE PCPN LATER TDA...THOUGH SCT SHSN/FLURRIES WL LINGER FOR THE MORNING. THE NEXT SHRTWV DROPPING SEWD INTO THE REGION SHOULD BEGIN TO NEAR THE AREA TNGT...THEN CROSS THE REGION FRIDAY. THAT FEATURE WL BE ENHANCED BY LFQ OF STG UPR SPEED MAX DIGGING SE TOWARD THE OHIO VALLEY. THE MODELS...ESP THE HIGH-RES MODELS...INDICATE WK SFC LOW DROPPING SE ACRS THE AREA DURING THE DAY. MID-LVL LAPSE RATES ALSO WL BE PRETTY STEEP. THE HIGH-RES MODELS ALSO PRODUCED SOME FAIRLY SUBSTANTIAL QPFS...BUT OVER SML AREAS AND THE LCN OF THOSE WAS NOT CONSISTENT AMONG THE MODELS. SNOW WITH A SOMEWHAT SIMILAR SYSTEM LAST FRI NGT/SAT WAS BADLY OVER-FCST BY THE MODELS...AND THAT SYSTEM ONLY MANAGED TO GENERATE A VERY NARROW BAND OF SNOW FM C TO E-C WI. SO APPROACHED THE SNOW FCST FOR THE INCOMING SYSTEM WITH CAUTION. ALSO NEEDED TO CONSIDER THAT THE BEST SNOWS IN THE E WOULD NOT OCCUR UNTIL MID-DAY...WHEN WARMER TEMPS WL LIMIT ACCUMULATIONS DUE TO MELTING FM BELOW AND COMPACTION. BEST COURSE OF ACTION SEEMED TO BE A FCST FOR 1-3 INCHES OF SNOW...WITH THE AXIS OF GREATEST SNOWS FM N-C TO E-C WI....THOUGH DEFINITELY NEED TO BE ON THE LOOKOUT FOR THE POSSIBILITY OF A BAND OR TWO OF SHSN WITH MESOSCALE ORGANIZATION RESULTING IN LOCALIZED HEAVY SNOW AND HIGHER ACCUMULATIONS. TOTALS WL PROBABLY BE A LITTLE HIGHER IN THE LAKE SUPERIOR SNOWBELT SINCE TEMPS ALOFT WL BE COLD ENOUGH FOR LAKE-EFFECT. MAX TEMPS FRIDAY LOOKS TO BE 15-20F DEGREES BELOW NORMAL AS 850 MB TEMPS PLUNGE BACK TO DOUBLE-DIGITS /C/ BELOW ZERO BY 00Z FRI. MAX/MIN TEMPS BASED ON BLEND OF TOP PERFORMING GUIDANCE PRODUCTS...WHICH CONSISTED MAINLY OF THE ECMWF AND IT/S MOS AND BIAS-CORRECTED DERIVATIVES. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 253 AM CDT THU APR 7 2016 THE LATEST GFS ENSEMBLE MEAN CONTINUES TO INDICATE THAT BLOCKING RIDGES OVER GREENLAND AND WESTERN NORTH AMERICA WILL LEAD TO PERSISTENT TROUGHING OVER THE GREAT LAKES INTO EARLY NEXT WEEK. THIS PATTERN WILL PROVIDE PERIODS OF UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES. MODELS START TO DIVERGE AFTER 12Z MONDAY AS THE PATTERN CHANGE BEGINS OVER THE WESTERN CONUS. WILL FOLLOW A ECMWF/GFS BLEND THRU THIS TIME...THEN SIDE WITH THE ECMWF. FRIDAY NIGHT THRU SATURDAY NIGHT...UPPER TROUGHING WILL BE DIRECTLY OVERHEAD AT THE START OF FRIDAY EVENING WITH SEVERAL LAYERS OF SATURATION PER PROGGED SOUNDINGS. AS A RESULT...COULD SEE SCATTERED LIGHT SNOW SHOWERS LINGERING INTO THE FIRST HALF OF THE EVENING. SNOW SHOWERS SHOULD BE MORE PERSISTENT IN THE SNOW BELT OF VILAS CO DUE TO AMPLE INSTABILITY OVER LAKE SUPERIOR AND FAVORABLE TRAJECTORIES. WILL INCREASE PRECIP CHANCES AND ACCUMULATIONS THERE. WHILE SOME CLEARING SHOULD TAKE PLACE LATE FRIDAY NIGHT OUTSIDE OF THE SNOW BELTS...SHOULD NOT SEE THE SNOW SHOWERS DIMINISHING UNTIL MIDDAY SATURDAY OVER VILAS CO. SATURDAY LOOKS QUITE CHILLY AND SHOULD ONLY SEE HIGHS IN THE UPPER 20S TO MID 30S FOR MOST LOCATIONS. CLOUDS WILL RAPIDLY BE ON THE INCREASE ON SATURDAY NIGHT AHEAD OF THE NEXT CLIPPER SYSTEM. ISENTROPIC ASCENT WILL BE INCREASING THROUGH THE NIGHT...WHICH WILL LEAD TO RISING SNOW CHANCES MAINLY AFTER MIDNIGHT. NORTHERN WISCONSIN COULD SEE A HALF INCH OF ACCUM BY MORNING. REST OF THE FORECAST...A MOISTURE TRANSPORT AXIS WILL SLIDE ACROSS THE REGION ON SUNDAY AHEAD OF A COLD FRONT. THIS SHOULD LEAD TO WIDESPREAD PRECIPITATION MOVING ACROSS THE AREA THROUGH THE DAY. PROGGED SOUNDINGS INDICATE THAT MOST OF THE AREA WILL SEE SNOW SUNDAY MORNING...BEFORE SURGING WARM AIR ALOFT CHANGES THE PTYPE TO RAIN SOUTH OF HIGHWAY 8 SUNDAY AFTERNOON. SEVERAL INCHES OF ACCUMULATION THEREFORE LOOKS POSSIBLE ON SUNDAY ACROSS THE NORTH...WHILE SOME MINOR SLUSHY ACCUMS LOOKS REASONABLE ACROSS CENTRAL AND EAST-CENTRAL WI. PRECIP WILL BE EXITING SUNDAY EVENING WITH THE PASSAGE OF THE COLD FRONT...THEN COLDER AIR WITH SOME SNOW SHOWERS ACROSS THE NORTH WILL BE RETURNING ON MONDAY. AFTER A MAINLY QUIET AND COLD DAY ON TUESDAY AND WEDNESDAY EXCEPT FOR A FEW SNOW SHOWERS ACROSS THE FAR NORTH...TEMPERATURES WILL BE MODERATING BY THURSDAY. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 253 AM CDT THU APR 7 2016 PRIMARILY LOW-END MVFR CONDITIONS EARLY THIS MORNING SHOULD GIVE WAY TO VFR CONDITIONS BY MID-LATE MORNING. EXPECT CONDITIONS TO DETERIORATE FM W-E AFTER MIDNIGHT TNGT AS SNOW BEGINS TO MV IN FM THE WEST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MPC AVIATION.......SKOWRONSKI
Hazardous weather outlook, Apr 6, 3:37 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT WED APR 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 337 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW IS POSSIBLE OVERNIGHT BUT THERE SHOULD BE LITTLE ADDITIONAL ACCUMULATION. ROADS MAY REMAIN SLIPPERY ACROSS NORTHERN WISCONSIN THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A FEW INCHES OF SNOW COULD MAKE FOR HAZARDOUS TRAVEL FRIDAY AS A STRONG UPPER LEVEL SYSTEM APPROACHES FROM THE NORTHWEST. ANOTHER SYSTEM COULD BRING A MIXTURE OF RAIN AND SNOW SUNDAY AND SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-072045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 337 PM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTHERLY WINDS COULD ALSO BRING HAZARDOUS CONDITIONS TO SMALL CRAFT FRIDAY AND FRIDAY NIGHT. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT. MG/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:59 PM CDT | Winter Weather Advisory | GRB | Brown, Calumet, Florence, Forest, Langlade, Lincoln and 10 more | 40 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.